Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 9, NWS Baltimore/Washington

February 25, 20176 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Feb 25, 2017, 2:02 PM EST for 6 counties in Virginia. It was in force for 43 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 25, 2017, 2:02 PM EST (19:02 UTC)
Expired
Feb 25, 2017, 2:45 PM EST
In force
43 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Culpeper County, VA, Fauquier County, VA, Orange County, VA, Prince William County, VA, Spotsylvania County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 80 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 2:25 PM ESTHAIL 0.752 Ne Storck, VA3/4 DIAMETER HAIL AND 53MPH WIND GUST
Feb 25, 2:29 PM ESTHAIL 1.752 E Roseville, VAAT COURTHOUSE RD.
Feb 25, 2:32 PM ESTHAIL 13 Nw Falmouth, VAQUARTER SIZED HAIL
Feb 25, 2:36 PM ESTHAIL 12 E Roseville, VAQUARTER SIZE HAIL
Feb 25, 2:37 PM ESTHAIL 12 Se Garrisonville, VAQUARTER SIZE HAIL AT INTERSECTION OF VA RT 610 AND I-95
Feb 25, 2:39 PM ESTHAIL 0.882 Ene Roseville, VANICKEL SIZE HAIL
Feb 25, 2:40 PM ESTHAIL 1Aquia, VA
Feb 25, 2:48 PM ESTHAIL 12 Wnw Arkendale, VAQUARTER SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 25, 1:30 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2017-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2017-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WUUS51 KLWX 251902
SVRLWX
VAC047-061-137-153-177-179-251945-
/O.NEW.KLWX.SV.W.0009.170225T1902Z-170225T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
202 PM EST SAT FEB 25 2017

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Stafford County in northern Virginia...
  Northeastern Orange County in central Virginia...
  Southeastern Fauquier County in northern Virginia...
  Southern Culpeper County in northern Virginia...
  Southwestern Prince William County in northern Virginia...
  North central Spotsylvania County in central Virginia...

* Until 245 PM EST

* At 201 PM EST, a severe thunderstorm was located 9 miles south of
  Culpeper, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles. 

* Locations impacted include...
  Stafford, Culpeper, Linton Hall, Bealeton, Nokesville, Opal,
  Remington, Catlett, Calverton, Midland, Brandy Station,
  Verdiersville, Casanova, Locust Grove, Ramoth, Winston, Heflin,
  Mitchells, Dunavant and Morrisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.

&&

LAT...LON 3830 7810 3831 7809 3832 7810 3834 7809
      3834 7811 3836 7812 3838 7811 3839 7809
      3840 7809 3842 7812 3877 7758 3842 7732
      3820 7802
TIME...MOT...LOC 1901Z 236DEG 45KT 3834 7796 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
947 
WWUS51 KLWX 251913
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
213 PM EST SAT FEB 25 2017

VAC047-061-137-153-177-179-251945-
/O.CON.KLWX.SV.W.0009.000000T0000Z-170225T1945Z/
Stafford VA-Orange VA-Fauquier VA-Culpeper VA-Prince William VA-
Spotsylvania VA-
213 PM EST SAT FEB 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR STAFFORD...NORTHEASTERN ORANGE...SOUTHEASTERN FAUQUIER...
SOUTHEASTERN CULPEPER...SOUTHWESTERN PRINCE WILLIAM AND NORTH CENTRAL
SPOTSYLVANIA COUNTIES...

At 212 PM EST, a severe thunderstorm was located 11 miles south of
Bealeton, or 11 miles east of Culpeper, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles. 

Locations impacted include...
Stafford, Culpeper, Linton Hall, Bealeton, Nokesville, Opal,
Remington, Catlett, Calverton, Midland, Elkwood, Stevensburg,
Roseville, Brandy Station, Garrisonville, Casanova, Locust Grove,
Flat Run, Ramoth and Heflin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.

&&

LAT...LON 3835 7788 3844 7802 3877 7758 3842 7732
      3828 7778
TIME...MOT...LOC 1912Z 236DEG 45KT 3842 7780 

HAIL...1.00IN
WIND...60MPH
 
$$
777 
WWUS51 KLWX 251922
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
222 PM EST SAT FEB 25 2017

VAC047-061-137-153-177-179-251945-
/O.CON.KLWX.SV.W.0009.000000T0000Z-170225T1945Z/
Stafford VA-Orange VA-Fauquier VA-Culpeper VA-Prince William VA-
Spotsylvania VA-
222 PM EST SAT FEB 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR STAFFORD...EASTERN ORANGE...SOUTHEASTERN FAUQUIER...SOUTHEASTERN
CULPEPER...SOUTHWESTERN PRINCE WILLIAM AND NORTH CENTRAL SPOTSYLVANIA
COUNTIES...

At 221 PM EST, a severe thunderstorm was located 8 miles southeast of
Bealeton, or 15 miles west of Stafford, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles. 

Locations impacted include...
Stafford, Linton Hall, Bealeton, Nokesville, Remington, Catlett,
Calverton, Midland, Roseville, Garrisonville, Ramoth, Heflin,
Dunavant, Morrisville, Ruby, Somerville, Goldvein, Lois, Arkendale
and Aden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.

&&

LAT...LON 3842 7775 3853 7786 3877 7758 3842 7732
      3830 7774
TIME...MOT...LOC 1921Z 236DEG 45KT 3849 7767 

HAIL...1.25IN
WIND...60MPH
 
$$
773 
WWUS51 KLWX 251929
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
229 PM EST SAT FEB 25 2017

VAC137-251938-
/O.CAN.KLWX.SV.W.0009.000000T0000Z-170225T1945Z/
Orange VA-
229 PM EST SAT FEB 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 800 PM EST for
northern and central Virginia.

LAT...LON 3845 7766 3858 7779 3877 7758 3842 7732
      3835 7767
TIME...MOT...LOC 1928Z 236DEG 45KT 3854 7757 

$$

VAC047-061-153-177-179-251945-
/O.CON.KLWX.SV.W.0009.000000T0000Z-170225T1945Z/
Stafford VA-Fauquier VA-Culpeper VA-Prince William VA-
Spotsylvania VA-
229 PM EST SAT FEB 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR CENTRAL STAFFORD...SOUTHEASTERN FAUQUIER...EASTERN CULPEPER...
SOUTHWESTERN PRINCE WILLIAM AND NORTHERN SPOTSYLVANIA COUNTIES...

At 228 PM EST, a severe thunderstorm was located 11 miles east of
Bealeton, or 12 miles northwest of Stafford, moving northeast at 50
mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles. 

Locations impacted include...
Stafford, Linton Hall, Bealeton, Nokesville, Catlett, Calverton,
Midland, Roseville, Lois, Garrisonville, Arkendale, Ramoth, Aden,
Heflin, Aquia, Storck, Dunavant, Glendie, Morrisville and Hartwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.

&&

LAT...LON 3845 7766 3858 7779 3877 7758 3842 7732
      3835 7767
TIME...MOT...LOC 1928Z 236DEG 45KT 3854 7757 

HAIL...1.25IN
WIND...60MPH
 
$$
890 
WWUS51 KLWX 251941
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
241 PM EST SAT FEB 25 2017

VAC047-061-153-177-179-251949-
/O.EXP.KLWX.SV.W.0009.000000T0000Z-170225T1945Z/
Stafford VA-Fauquier VA-Culpeper VA-Prince William VA-
Spotsylvania VA-
241 PM EST SAT FEB 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STAFFORD...
SOUTHEASTERN FAUQUIER...EASTERN CULPEPER...SOUTHWESTERN PRINCE
WILLIAM AND NORTHERN SPOTSYLVANIA COUNTIES WILL EXPIRE AT 245 PM
EST...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 800 PM EST for
northern and central Virginia.

Remember, a Severe Thunderstorm Warning still remains in effect for 
Prince William, Stafford, King George, Fairfax, Charles, and Prince 
Georges Counties as well as the eastern half Washington DC.

LAT...LON 3845 7766 3858 7779 3877 7758 3842 7732
      3835 7767
TIME...MOT...LOC 1939Z 236DEG 45KT 3859 7748 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 12:48 PM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Feb 25, 12:48 PM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1248 PM EST Sat Feb 25 2017

.SYNOPSIS...
A cold front will cross the area today. High pressure will
return to the area Sunday through early next week. A warm front
will then lift north into the area Tuesday into Wednesday
followed by another cold front Wednesday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
Update...
Earlier precipitation dissipated, but a band of thunderstorms
have developed in Virginia along wind shift boundary...ahead of
the cold front. Have used this feature as the catalyst for
showers/thunderstorms this afternoon. All forecasts have been
updated. Will be monitoring for severe thunderstorm potential.

From previous discussion...

Have an anonomously warm/humid air mass in place. In spite of
approaching cloudcover, which may act to limit heating, would
not want to discount heating potential. Therefore, am not
backing down on temperature forecast. For that matter, little
change made to overall forecast. Anticipate line of showers to
reintensify upon diurnal heating. There is a well defined
baroclinic boundary to drive convection, and heating will add
the necessary instability/lift (1000 J/kg CAPE...in February).
Believe that downward transport of momentum to be the primary
threat. However, wet-bulb zero climatologically low (around
8500 ft) and lapse rates rather high, so any of the taller
updrafts may contain a hail threat too. Current timing would
place this activity near the Blue Ridge by noon, and the I-95
corridor around 3pm. HRRR/RAP depict good consistency
temporally. By 6pm, all activity should be pushing onto the
Eastern Shore.

Temperatures will fall quickly as the front passes, and
westerly winds will increase with gusts of 30-40 mph possible.
The best surge of winds may come during the early evening. Lows
will ultimately bottom out in the 30s, with some 20s west of the
Blue Ridge. A period of upslope snow showers could produce
localized amounts up to an inch west of the Allegheny Front.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
High pressure moves in from the west Sunday, allowing winds to
gradually relax. Highs will be much cooler but closer to normal
in the mid 40s to lower 50s. Lows will fall back to the upper
20s and 30s Sunday night as the high begins to move east.

While no well defined system is expected for Monday into Monday
night, there will be increased isentropic lift, and an inverted
trough may develop along the Carolina coast to SE VA. Will have
gradually increasing chances of showers through the period,
highest S/E of DC Monday night. Temperatures will gradually warm
back up as well.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Another system will slowly lift northeast across the Plains and
Great Lakes Tuesday through Wednesday night. This system will
push a warm front back northward across the region Tuesday
and Tuesday night, with solid warm sector weather expected by
Wednesday afternoon. Showers will be possible through this
entire period. Then the cold front will cross the region
Wednesday night with more showers and perhaps a stray
thunderstorm. This system looks a little weaker than the current
one but not a whole lot so we may have some of the same
concerns. After the system passes, we turn notably cooler
Thursday and Friday as Canadian high pressure tries to build in.
A weak clipper could even try to sneak across the area at the
end of the week but this is highly uncertain. There is a small
potential that this system could even try to bring a little
snow, but odds again are quite small at this point. In any case,
after all this mild weather, the slightly cooler than normal
weather expected for the end of this week will feel pretty cold.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A sharp cold front will be crossing the terminals this
afternoon. (MRB may be a pinch before noon.) Expect a line of
showers/storms to accompany the front, which could pose brief
IFR conditions and strong wind gusts above 40 kt. Winds will
sharply shift to the west behind the front, with 30-35 kt gusts
possible through mid- evening or so. Winds gradually diminish
through Sunday as high pressure builds.

No major impacts are forecast Monday and Monday night, although
there will be increasing chances for some light rain showers.

Potential for sub-VFR conditions Tuesday through Wednesday night
as a warm front moves north followed by a cold front, with
showers reducing visibility along with low clouds possible.

&&

.MARINE...
Gale Warning now in effect, although strongest gusts will be
later today. Sharp cold front will move eastward this
afternoon, accompanied by strong showers and storms with 40+ kt
wind potential. Winds also shift to west, with continuing gusts
near gale force possible through the evening. The main story is
the sudden onset, which may catch boaters off guard after the
mild morning.

SCA conditions then continue through Sunday afternoon. Brief
lull Sunday night with high pressure, but southerly winds could
again reach SCA criteria on Monday into Monday night.

System moving through Tuesday/Wednesday may result in continued
SCA conditions as southerly flow continues.

&&

.CLIMATE...
Record high maximum and minimum temperatures for February 25:
BWI 83F (1930), 52F (1930)
DCA 84F (1930), 54F (1891)
IAD 79F (2000), 47F (2000)

Warmest Februaries (average temperature)
   DCA           BWI           IAD
1. 46.9 (1976)   44.0 (1976)   42.1 (1990)
2. 45.2 (1990)   43.9 (1949)   41.1 (1976)
3. 44.7 (1997)   43.3 (1890)   41.0 (1998)
4. 44.3 (2012)   42.7 (1932)   40.9 (2012)
5. 43.9 (1949)   42.6 (1909)   40.5 (1997)

Feb 2017 (through the 24th)
DCA: 47.1    BWI: 43.7    IAD: 44.5

Warmest Winters (Dec 1-Feb 28/29)
   DCA              BWI              IAD
1. 44.7 (1931-32)   45.3 (1931-32)   40.0 (2011-12)
2. 44.3 (1889-90)   44.4 (1889-90)   39.7 (2001-02)
3. 43.3 (2011-12)   42.4 (1948-49)   39.4 (1997-98)
4. 43.2 (2001-02)   41.9 (1949-50)   39.0 (2015-16)
5. 42.8 (1949-50)   41.3 (1879-80)   38.3 (1990-91)

Winter 2016-17 (through Feb 24)
DCA: 43.7    BWI: 40.3    IAD: 40.7

Driest Februaries (total precipitation)
   DCA           BWI           IAD
1. 0.35 (2009)   0.26 (2009)   0.25 (1978)
2. 0.42 (1978)   0.36 (2002)   0.35 (2009)
3. 0.47 (2002)   0.56 (1978)   0.46 (2002)
4. 0.62 (1901)   0.63 (1977)   0.49 (1977)
5. 0.66 (1977)   0.65 (1901)   0.68 (1968)

Feb 2017 (through the 24th)
DCA: 0.16    BWI: 0.46    IAD: 0.25

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 1 AM to 4 PM EST Sunday for
     ANZ530>543.
     Gale Warning until 1 AM EST Sunday for ANZ530>543.

&&

SYNOPSIS...RCM
NEAR TERM...HTS/ADS
SHORT TERM...ADS
LONG TERM...RCM
AVIATION...ADS/HTS/RCM
MARINE...ADS/HTS/RCM
CLIMATE...BAJ/DFH/RCM
Hazardous weather outlook, Feb 25, 1:42 PM EST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
142 PM EST Sat Feb 25 2017

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-261845-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
142 PM EST Sat Feb 25 2017

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch has been issued until 8pm.

A gale warning is in effect for all the waters from 10 AM EST
today to 1 AM EST Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should report any severe weather via standard operating
procedures.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-261845-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
142 PM EST Sat Feb 25 2017

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch has been issued for all counties east
of the Blue Ridge as well as the Martinsburg-Hagerstown area until
8pm.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should report any severe weather via standard operating
procedures.

HTS

In the hours before

Local storm report, Feb 25, 1:44 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
144 PM EST SAT FEB 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND DMG     1 N CHARLOTTESVILLE     38.05N  78.49W
02/25/2017                   CITY OF CHARLOTTES VA   911 CALL CENTER

            TREE DOWN AT 1500 BLOCK OF DAIRY RD

&&

EVENT NUMBER LWX1700689

KLW
Local storm report, Feb 25, 1:54 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
154 PM EST SAT FEB 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             ORANGE                  38.24N  78.10W
02/25/2017  M0.88 INCH       ORANGE             VA   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

EVENT NUMBER LWX1700690

KLW

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 1:09 PM ESTSevere Thunderstorm WarningLWXAlbemarle, Greene, Nelson, City of Charlottesville36 min
Feb 25, 1:33 PM ESTSevere Thunderstorm WarningLWXAlbemarle, Culpeper, Greene, Madison, Orange, Spotsylvania42 min
Feb 25, 2:12 PM ESTSevere Thunderstorm WarningLWXLoudoun10 min
Feb 25, 2:18 PM ESTSpecial Marine WarningLWX87 min
Feb 25, 2:27 PM ESTSevere Thunderstorm WarningLWXCulpeper, King George, Orange, Prince William, Spotsylvania, Stafford and 1 more48 min
Feb 25, 2:35 PM ESTSevere Thunderstorm WarningLWXArlington, Fairfax, Prince William, Stafford, City of Alexandria40 min
Feb 25, 2:38 PM ESTSpecial Marine WarningLWX97 min
Feb 25, 2:52 PM ESTSevere Thunderstorm WarningLWXPrince William, Stafford38 min
Feb 25, 3:08 PM ESTSpecial Marine WarningLWX97 min
Feb 25, 3:10 PM ESTSpecial Marine WarningLWX95 min
Feb 25, 3:16 PM ESTSpecial Marine WarningLWX89 min
Feb 25, 3:17 PM ESTSpecial Marine WarningLWX28 min
Feb 25, 3:41 PM ESTSpecial Marine WarningLWX64 min
Feb 25, 4:03 PM ESTSpecial Marine WarningLWX87 min
Feb 25, 4:23 PM ESTSpecial Marine WarningLWX97 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.